Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 111, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 16, 2017, 8:15 PM CDT for York County, Nebraska. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2017, 8:15 PM CDT (01:15 UTC)
- Expired
- Jun 16, 2017, 8:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County York County, NE
The radar
The Grand Island radar (KUEX), 103 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 8:33 PM CDT | HAIL 1 | 3 Ene Waco, NE | NEAR HWY 34 AND ROAD V. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2913 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 12.6
The text
As transmitted.
593
WUUS53 KGID 170115
SVRGID
NEC185-170145-
/O.NEW.KGID.SV.W.0111.170617T0115Z-170617T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
815 PM CDT FRI JUN 16 2017
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Eastern York County in east central Nebraska...
* Until 845 PM CDT
* At 814 PM CDT, severe thunderstorms were located along a line
extending from near Gresham to near York, moving south at 30 mph.
Another severe thunderstorm was in the process of exiting far
southeastern York County to the east.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
York, Waco, Gresham and Thayer.
This includes Interstate 80 between mile markers 357 and 365.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4070 9741 4097 9770 4105 9742 4105 9737
4070 9737
TIME...MOT...LOC 0114Z 352DEG 26KT 4102 9735 4093 9765
HAIL...1.50IN
WIND...60MPH
$$
Pfannkuch1 follow-up statement
286
WWUS53 KGID 170129
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
829 PM CDT FRI JUN 16 2017
NEC185-170145-
/O.CON.KGID.SV.W.0111.000000T0000Z-170617T0145Z/
York NE-
829 PM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN YORK COUNTY...
At 828 PM CDT, severe thunderstorms were located along a line
extending from Utica to near McCool Junction, moving southeast at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
York and Waco, and mainly rural areas south and southeast of those
communities.
This includes Interstate 80 between mile markers 356 and 365.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4088 9761 4099 9740 4100 9737 4070 9737
4070 9741
TIME...MOT...LOC 0128Z 332DEG 29KT 4090 9732 4079 9755
HAIL...1.00IN
WIND...60MPH
$$
PfannkuchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:40 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 16, 6:40 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Hastings NE 640 PM CDT Fri Jun 16 2017 .SHORT TERM...(This evening through Saturday) Issued at 257 PM CDT Fri Jun 16 2017 Plenty of instability with dewpoints in the mid 60s across the local area this afternoon. As the CAP now has mostly eroded...we are starting to see some convective development across the northwestern portions of the area. Models are indicating most of this line will try to dissipate over the next hour or two...with the focus shifting northeast...but given the atmospheric profile...remain a bit uncertain on how things will actually evolve. For the time being...will maintain the chance for thunderstorms spreading from west to east from the late afternoon through early evening hours...with the potential for some of these storms to reach severe limits. Given the instability and shear values in model soundings...if severe storms do initiate... expect golf ball sized hail and strong wind gusts to be the main concerns. This activity should be fairly progressive...and expect most of the action to be east of the local are by mid evening. Overnight...expect a fairly strong cold front to race south across the local area reaching the NE/KS state line near 12Z. Behind this front...expect significantly cooler temperatures across the area tomorrow afternoon...along with breezy north winds and adjusted the forecast accordingly. While there will be some showers around behind the front...cannot completely rule out an isolated thunderstorm or two given a few hundred joules of CAPE...so went ahead and re-introduced isolated storms to the forecast for the late afternoon/evening hours. If thunderstorms do develop...however...they will not be severe. .LONG TERM...(Saturday night through Friday) Issued at 257 PM CDT Fri Jun 16 2017 Small chances for showers or thunderstorms will exist into the evening hours Saturday behind the aforementioned cold front. With continued north winds and cool air advection on Sunday...expect a very nice and seasonably cool afternoon...with highs possible falling just shy of 80 degrees across the majority of the local area along with northwest breezes. Dry and seasonably warm weather is then expected through at least Tuesday afternoon...as high pressure builds back across the intermountain west. Later in the week...expect the upper level ridge to being to break down with the upper flow becoming a bit more zonal...bringing multiple small and spotty chances for thunderstorms back to the local area Tuesday night through at least Thursday. Temperatures over this time period are a bit in question with quite a spread between guidance...but given short term concerns...did not alter from the blended guidance generated this afternoon. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Saturday) Issued at 637 PM CDT Fri Jun 16 2017 Prevailing VFR conditions are expected through the period. Expect a passing TSRA at KGRI to continue to push east over the next hour or so...with an abrupt shift in winds behind a surface cold front expected around 17/02Z. While there will be a brief surge in northerly winds behind this front...expect winds to eventually decouple later in the evening...becoming light and variable overnight. Winds will then increase as the atmosphere begins mixing some in the late morning hours...with breezy northwesterly winds expected at both terminals by afternoon. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Rossi LONG TERM...Rossi AVIATION...Rossi
Hazardous weather outlook, Jun 16, 3:02 PM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 302 PM CDT Fri Jun 16 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 172015- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 302 PM CDT Fri Jun 16 2017 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Heat index values will approach 100 degrees this afternoon across much of north central Kansas. In addition...thunderstorms are possible across most of the outlook area this afternoon and evening. Some of these storms may be severe. If severe storms do develop...hail around the size of golf balls and wind gusts around 60 mph will be the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a slight chance for spotty thunderstorm activity across parts of the area Saturday afternoon and evening...and again next Tuesday through Thursday. While strong or severe storms could occur...confidence is not sufficient to determine any specific threats at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 4 pm and 10 pm this afternoon and evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
In the hours before
Special weather statement, Jun 16, 7:19 PM CDT, 56 minutes before
Special Weather Statement National Weather Service Hastings NE 719 PM CDT FRI JUN 16 2017 NEZ064-170100- York NE- 719 PM CDT FRI JUN 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR YORK COUNTY UNTIL 800 PM CDT... At 719 PM CDT, Doppler radar was tracking a strong thunderstorm over Henderson, or 12 miles west of York, moving east at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... York, Henderson, McCool Junction, Bradshaw, Waco and Lushton. This includes Interstate 80 between mile markers 341 and 365. A severe thunderstorm watch remains in effect until 1000 PM CDT for south central and east central Nebraska. LAT...LON 4070 9783 4092 9783 4092 9737 4070 9737 TIME...MOT...LOC 0019Z 270DEG 30KT 4081 9782 Rossi
Local storm report, Jun 16, 7:29 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
729 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 4 S SILVER CREEK 41.28N 97.66W
06/16/2017 E1.00 INCH POLK NE NWS EMPLOYEE
3 S OF SILVER CREEK. NWS EMPLOYEE REPORTED
QUARTER SIZED HAIL.
&&Local storm report, Jun 16, 7:35 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
735 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 1 NNE HENDERSON 40.80N 97.80W
06/16/2017 E1.00 INCH YORK NE TRAINED SPOTTER
SOUTH IF I-80 NEAR HENDERSON QUARTER SIZED
HAIL.
&&Local storm report, Jun 16, 7:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
746 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL OSCEOLA 41.18N 97.55W
06/16/2017 E1.00 INCH POLK NE CO-OP OBSERVER
ONGOING AND GETTING MORE INTENSE.
&&
SRLocal storm report, Jun 16, 7:52 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
752 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL OSCEOLA 41.18N 97.55W
06/16/2017 E1.50 INCH POLK NE COUNTY OFFICIAL
EM REPORTED PING PONG HAIL IN OSCEOLA.
&&Local storm report, Jun 16, 8:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
803 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 1 S OSCEOLA 41.17N 97.55W
06/16/2017 E1.75 INCH POLK NE TRAINED SPOTTER
&&The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:03 PM CDT | Severe Thunderstorm Warning | GID | Hamilton | 27 min |
| Jun 16, 7:08 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 22 min |
| Jun 16, 7:19 PM CDT | Special Weather Statement | GID | York | 41 min |
| Jun 16, 7:27 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Polk, York | 48 min |
| Jun 16, 7:34 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 41 min |
| Jun 16, 8:45 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 30 min |
| Jun 16, 9:15 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 45 min |
| Jun 16, 10:00 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.